Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 328, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jun 21, 2000, 3:26 AM CDT for Harper County, Woods County, Woodward County, Oklahoma. It was in force for 64 min. 5 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jun 21, 2000, 3:26 AM CDT (08:26 UTC)
- Expired
- Jun 21, 2000, 4:30 AM CDT
- In force
- 64 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Harper County, OK, Woods County, OK, Woodward County, OK
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 21, 3:40 AM CDT | Thunderstorm Wind 55 M | Woodward, OK | Wind gust was measured by the Oklahoma mesonet. |
| Jun 21, 3:42 AM CDT | Thunderstorm Wind 52 E | Woodward, OK | |
| Jun 21, 3:42 AM CDT | Thunderstorm Wind 52 E | May, OK | |
| Jun 21, 3:45 AM CDT | Thunderstorm Wind | Woodward, OK | Large tree limbs were downed. |
| Jun 21, 3:45 AM CDT | Thunderstorm Wind | Mooreland, OK | Numerous trees were downed. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 20, 11:00 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 8.4 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 101 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 2648 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 153 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KOUN 210826
SVROKC
OKC059-151-153-210930-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
326 AM CDT WED JUN 21 2000
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HARPER COUNTY IN NORTHWEST OKLAHOMA
WESTERN WOODS COUNTY IN NORTHWEST OKLAHOMA
WOODWARD COUNTY IN NORTHWEST OKLAHOMA
* UNTIL 430 AM CDT
* AT 326 AM CDT...DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS ALONG
A LINE EXTENDING FROM 18 MILES NORTHWEST OF BUFFALO TO 9 MILES
SOUTH OF BUFFALO TO 14 MILES WEST OF WOODWARD...MOVING EAST AT
35 MPH. OTHER SEVERE THUNDERSTORMS WERE BETWEEN BUFFALO AND
MOORELAND... MOVING NORTHEAST AT 20 MPH.
* LOCATIONS IN THE WARNING INCLUDE ALABASTER CAVERNS STATE PARK...
BUFFALO...FORT SUPPLY...FREEDOM...MOORELAND...PLAINVIEW...SELMAN
AND WOODWARD
HAIL IN EXCESS OF 1 INCH IN DIAMETER AND WIND GUSTS TO AT LEAST 60
MPH ARE LIKELY.
LAT...LON 3698 9999 3662 9960 3635 9958 3648 9895
3698 9900What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 9:50 PM CDT, 5 hours 36 minutes earlier.
Area forecast discussion, Jun 20, 9:50 PM CDT, 5 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 950 PM CDT TUE JUN 20 2000 WILL CONTINUE FLASH FLOOD WATCH FOR NORTH CENTRAL OKLAHOMA FOR TONIGHT. LINE OF STRONG THUNDERSTORMS JUST BEGINNING TO ENTER NORTHERN PARTS OF CWA LATE THIS EVENING. EVENING U/A SHOWS 8H MOIST AXIS EXTENDED FROM SOUTH TEXAS INTO UPPER MISSISSIPPI VALLEY. STORMS AT THIS POINT HAVE HAD A HARD TIME DEVELOPING TO THE WEST AND 00Z ETA SHOWS 7H TEMPS REMAINING IN THE 11-13 DEGREE RANGE ACROSS FAR WESTERN OKLAHOMA. 00Z ETA'S QPF ALSO PLACE HIGHEST QPF OVER NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. AT THIS POINT WILL MAINTAIN HIGHEST POPS ACROSS NORTH CENTRAL AND CENTRAL OKLAHOMA OVERNIGHT. .OUN... OK...FLASH FLOOD WATCH UNTIL 430 AM WEDNESDAY FOR ZONES OKZ006>008- 011>013-018>020. TX...NONE.
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 1:57 AM CDT | Severe Thunderstorm Warning | OUN | Harper | 48 min |
| Jun 21, 2:44 AM CDT | Severe Thunderstorm Warning | OUN | Ellis, Harper | 46 min |
| Jun 21, 4:27 AM CDT | Severe Thunderstorm Warning | OUN | Major, Woods | 48 min |
| Jun 21, 6:39 AM CDT | Severe Thunderstorm Warning | OUN | Beckham, Roger Mills | 51 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.